Oklahoma, 2005

Wildfire in Oklahoma, December 1 to 31, 2005

December 1 to 31, 2005 · NWS TSA · 4 events in 4 counties and zones

The Oklahoma Forest Service reported that 2200 acres of the land they are in charge of in southeast Oklahoma burned during the month of December.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

The Oklahoma Forest Service reported that 2200 acres of the land they are in charge of in southeast Oklahoma burned during the month of December.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Dec 1, 2:54 AM CST, 9 hours 6 minutes earlier.

Area forecast discussion, Dec 1, 2:54 AM CST, 9 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
254 AM CST THU DEC 1 2005

.DISCUSSION...
CURRENTLY WATCHING SOME LIGHT SHOWERS QUICKLY MOVING EAST ACROSS NW
AR THIS MORNING OUT AHEAD THE A COLD FRONT THAT IS CURRENTLY MOVING
ACROSS THE AREA. MORE CLOUDS(AND LIGHT RAIN) THAN EXPECTED...BUT
NEITHER SHOULD BE AN ISSUE LATER THIS MORNING. BREEZY NORTHWEST
WINDS BEHIND FRONT WILL SUBSIDE BY AFTERNOON FORM WEST TO EAST AS
THE SURFACE HIGH SETTLES OVERHEAD. AREA WILL QUICKLY TRANSITION TO A
LIGHT SELY SFC FLOW BY FRIDAY MORNING..LIGHT WINDS AND VERY DRY AIR
IN PLACE WILL ALLOW FOR A CHILLY NIGHT TONIGHT AREAWIDE. WARMER
TEMPS IN STORE FOR FRIDAY AS ANOTHER LOW PRESSURE SYSTEM ORGANIZES
IN THE VICINITY OF THE LEE OF THE ROCKIES. FIRE DANGER WILL CONTINUE
TO BE A CONCERN GIVEN THE ONCE AGAIN GIVEN BREEZY CONDITIONS AND
WARMER TEMPERATURES EXPECTED. WILL GO AHEAD AND ISSUE A FIRE WEATHER
WATCH FOR FRIDAY INCLUDING ALL BUT WC AR FOR NOW.

IT LOOKS LIKE EARLY LOW TEMPS ARE A POSSIBILITY ACROSS NW AR AS
TEMPERATURES RISE FRIDAY NIGHT AS WARMER AIR GETS PULLED UP
IMMEDIATELY AHEAD THE SURFACE LOW. AN UPPER WAVE TRAVERSING THE HIGH
PLAINS WILL PUSH THE ATTENDANT COLD FRONT THROUGH SATURDAY....WHERE
TEMPS ACROSS THE SOUTH COULD BE QUITE WARM DEPENDING ON THE TIMING
OF THE FRONT. COOL AIRMASS SETTLES IN THE AREA SUNDAY THROUGH
TUESDAY WITH SLOWLY MODERATING AFTERNOON HIGH TEMPS. NEXT FRONT
APPROACHES TUESDAY NIGHT...AND IT APPEARS AS FAR AS TEMPS GO NOW IS
FALLING IN LINE WITH THE PREFERRED ECMWF. HOWEVER IT DOES BREAK OUT
PRECIP WEDNESDAY IN ASSOCIATION WITH A DEVELOPING UPPER SYSTEM
DEPICTED DIVING OUT OF THE ROCKIES. GIVEN THE INCONSISTENCIES AS OF
LATE WITH THE GFS...WONT ADD POPS FOR WEDNESDAY FOR
NOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   45  24  54  42 /   0   0  10  10
FSM   49  25  54  42 /   0   0  10  10
MLC   48  26  57  46 /   0   0  10  10
BVO   42  17  53  35 /   0   0  10  10
FYV   41  18  52  38 /   0   0  10  10
BYV   42  18  49  37 /   0   0  10  10
MKO   46  26  53  42 /   0   0  10  10
MIO   42  19  49  37 /   0   0  10  10
F10   45  27  55  44 /   0   0  10  10
HHW   52  30  59  48 /   0   0  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FIRE WEATHER WATCH FROM 9 AM FRIDAY TO 6 PM FRIDAY FOR OKZ049-
     OKZ053-OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-
     OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-
     OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...FIRE WEATHER WATCH FROM 9 AM FRIDAY TO 6 PM FRIDAY FOR ARZ001-
     ARZ002-ARZ010-ARZ011.

&&

SHORT TERM FORECASTER ID= 4
LONG TERM FORECASTER ID= 23
Hazardous weather outlook, Dec 1, 5:00 AM CST, 7 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
500 AM CST THU DEC 1 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-021100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 AM CST THU DEC 1 2005

...FIRE WEATHER WATCH IN EFFECT FRIDAY MORNING THROUGH FRIDAY
AFTERNOON...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED.

DISCUSSION...
SURFACE HIGH PRESSURE WILL SETTLE INTO THE AREA BEHIND A DEPARTING
COLD FRONT THAT MOVED ACROSS THE AREA DURING THE NIGHT.  NORTHWESTERLY
SURFACE WINDS BEHIND THE FRONT WILL GRADUALLY DIMINISH THROUGH THE
MORNING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE HIGH PRESSURE SYSTEM SETTLING INTO THE AREA TODAY WILL QUICKLY MOVE
OFF TO THE EAST TONIGHT. THIS WILL ALLOW INCREASING SOUTHERLY WINDS AND
WARMER TEMPERATURES TO RETURN TO THE AREA ON FRIDAY.  THESE CONDITIONS
COMBINED WITH THE CONTINUED DRY WEATHER WILL AGAIN LEAD TO AN ELEVATED
FIRE DANGER SITUATION FOR THE AREA.  A FIRE WEATHER WATCH IS IN EFFECT
FOR THE AREA ON FRIDAY.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGEMENT PERSONNEL SHOULD CONTINUE TO CLOSELY MONITOR LATER
FORECASTS FOR INCREASING FIRE WEATHER CONCERNS FOR FRIDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 wildfire. Local standard time, as filed.

Wildfire, Haskell

When
December 1, 12:00 PM CST to December 31, 10:00 PM CST
Where
Haskell forecast zone
Reported by
NEWSPAPER
Coordinates
35.225, -95.117 (the zone’s center; the record gives no point)

Wildfire, Latimer

When
December 1, 12:00 PM CST to December 31, 10:00 PM CST
Where
Latimer forecast zone
Reported by
NEWSPAPER
Coordinates
34.876, -95.250 (the zone’s center; the record gives no point)

Wildfire, Le Flore

When
December 1, 12:00 PM CST to December 31, 10:00 PM CST
Where
Le Flore forecast zone
Reported by
NEWSPAPER

Wildfire, Pittsburg

When
December 1, 12:00 PM CST to December 31, 10:00 PM CST
Where
Pittsburg forecast zone
Reported by
NEWSPAPER
Coordinates
34.924, -95.748 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, December 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5483605, 5483606, 5483607, 5483608.